Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS Elko, NV

September 3, 2013Eureka County, White Pine County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 3, 2013, 2:21 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2013, 2:21 PM PDT (21:21 UTC)
Expired
Sep 3, 2013, 5:15 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

Counties Eureka County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 168 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WGUS55 KLKN 032121
FFWLKN
NVC011-033-040015-
/O.NEW.KLKN.FF.W.0025.130903T2121Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
221 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA...
  SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF PINTO SUMMIT...

* UNTIL 515 PM PDT

* AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER THE PINTO SUMMIT 
AREA ON HIGHWAY 50. RADAR ESTIMATES 1 TO 3 INCH PER HOUR RAINFALL 
RATES WILL OCCUR ACROSS THE WARNED AREA. THIS WILL LEAD TO FLASH 
FLOODING ON PARTS OF HIGHWAY 50 NEAR AND SOUTH OF PINTO SUMMIT. 
STORMS ARE FORMING TO THE SOUTH OF THE WARNED AREA...WHICH MAY MOVE 
INTO THE WARNED AREA OVER THE SEVERAL HOURS WORSENING THE FLOODING 
OR THREAT. 

LOCATIONS NEAR THE PATH OF INCLUDE...PINTO SUMMIT ON HIGHWAY 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3935 11609 3941 11604 3946 11593 3951 11589
      3959 11582 3942 11570 3934 11571 3927 11577
      3926 11594 3927 11613

$$

JRM
2 follow-up statements
985 
WGUS75 KLKN 032320
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
420 PM PDT TUE SEP 3 2013

NVC011-033-040015-
/O.CON.KLKN.FF.W.0025.000000T0000Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-EUREKA NV-
420 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
SOUTHEASTERN EUREKA AND EXTREME WEST CENTRAL WHITE PINE COUNTIES...

AT 416 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAVE MOVED OUT OF THE AREA...BUT A THREAT FOR FLASH 
FLOODING CONTINUES. INCREASED IN DITCHES...WASHES...AND CREEKS ARE 
STILL LIKELY OCCURRING. NEVER DRIVE THROUGH A FLOODED ROADWAY. 

LOCATIONS NEAR THE PATH OF INCLUDE...PINTO SUMMIT ON HIGHWAY 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3931 11585 3931 11595 3940 11596 3942 11592
      3943 11585 3943 11579 3935 11580

$$

JRM
153 
WGUS75 KLKN 032353
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
453 PM PDT TUE SEP 3 2013

NVC011-033-040003-
/O.CAN.KLKN.FF.W.0025.000000T0000Z-130904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-EUREKA NV-
453 PM PDT TUE SEP 3 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN EUREKA
AND EXTREME WEST CENTRAL WHITE PINE COUNTIES...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED ACROSS THE WARNED AREA. 
INCREASED FLOWS OF WATER ARE STILL POSSIBLE. STAY SAFE DRIVING 
THROUGH PINTO SUMMIT. 

&&

LAT...LON 3931 11585 3931 11595 3940 11596 3942 11592
      3943 11585 3943 11579 3935 11580

$$

JRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:57 PM PDT, 24 minutes earlier.

Area forecast discussion, Sep 3, 1:57 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT TUE SEP 3 2013

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. SOME STORMS WILL PRODUCE FLOODING
RAINS...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL GRADUALLY
DIMINISH BY THE END OF THE WEEK AS DRIER AIR MOVES OVER THE GREAT BASIN.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. SATELLITE SHOWS A
SHORTWAVE TROUGH MOVING THROUGH THE AREA SUPPORTING WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH VERY UNSTABLE AIR MASS WITH LI'S -2
TO -3 AND PW'S IN EXCESS OF AN INCH AND STORM MOTIONS NEAR 15
KNOTS...SO FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING. SOME
AREAS HAVE BEEN SLOW TO DEVELOP AS THICK CLOUD COVER OVER NORTHERN
AND EASTERN NEVADA HAVE KEPT TEMPERATURES DOWN AND DELAYED HITTING
CONVECTIVE TEMPERATURES. WEDNESDAY LOOKS LIKE ANOTHER ACTIVE DAY
WITH PW'S STILL NEAR AN INCH AND UNSTABLE. ALSO A 50 TO 55 KNOT
JET STREAK WILL BE NEAR ELKO COUNTY SO THIS WILL PRODUCE MORE
SHEAR AND MAY PRODUCE A FEW STRONG TO SEVERE STORMS. STILL GOOD
CHANCE OF FLASH FLOODING...HOWEVER STORM MOTIONS WILL INCREASE TO
NEAR 20 KNOTS SO THIS MAY LIMIT FLOOD THREAT. THURSDAY DRIER AIR
WILL PUSH INTO THE WESTERN HALF OF THE CWA...WITH LINGERING
MOISTURE AND INSTABILITY EXPECT THUNDERSTORMS MAINLY EAST OF A LINE
FROM ELKO TO EUREKA. STILL THREAT OF STRONG STORMS WITH POSSIBLE
HEAVY RAINS ON THURSDAY MAINLY ACROSS EASTERN ELKO AND WHITE PINE
COUNTY AS RIGHT ENTRANCE REGION OF JET WILL AFFECT AREA AND PW'S
BETWEEN .80" AND ONE INCH.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN
FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. AS UPPER TROF PUSHES INTO
THE PACIFIC NORTHWEST THURSDAY...A DRY AND STABLE AIRMASS PUSHES
OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT
THUNDERSTORMS MAINLY TO BE CONFINED TO ELKO AND WHITE PINE COUNTIES.
BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO
COUNTY AND WHITE PINE COUNTY...MODELS STILL BRING IN A DRY AND
STABLE AIRMASS TO THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST
DRY FLOW OVER NV ON SUNDAY AND MONDAY SHOULD RESULT IN SLIGHTLY
COOLER TEMPERATURES AND MOSTLY CLEAR SKIES. EVEN SO...TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD.

&&

AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO...KELY AND KTPH.
WITH AN UNSTABLE AIRMASS...THUNDERSTORMS WILL CONTINUE ACROSS NEVADA
THROUGH THIS EVENING WITH SOME LINGERING OVERNIGHT. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AGAIN THURSDAY AFTERNOON.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DECREASING OVERNIGHT WITH WETTING RAINS AND POSSIBLE FLASH
FLOODING IN SOME AREAS. EXPECT SIMILAR CONDITIONS ON WEDNESDAY
WITH A DRYING TREND THURSDAY INTO FRIDAY ACROSS NORTHERN AND
WESTERN FIRE ZONES. BREEZY WINDS WILL DEVELOP ON THURSDAY AND
FRIDAY WITH GUSTS NEAR 30 MPH...HOWEVER RH'S ARE EXPECT TO BE
BETWEEN 15 AND 20 PERCENT WITH DRIEST CONDITIONS ACROSS HUMBOLDT
COUNTY WHERE RH'S WILL APPROACH CRITICAL LEVELS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

&&

90/87/87/90
Hazardous weather outlook, Sep 3, 2:36 AM PDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT TUE SEP 3 2013

NVZ030-031-033>041-040945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
236 AM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL...EASTERN...AND NORTHERN NEVADA TODAY. THERE IS A FLASH
FLOOD WATCH IN EFFECT FOR ELKO...EUREKA...LANDER...AND WHITE PINE
COUNTIES UNTIL 11 PM PDT /MIDNIGHT MDT/ THIS EVENING. PARTS OF THE
REGION UNDER THE FLASH FLOOD WATCH HAVE ALREADY RECEIVED FAR ABOVE
NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER
PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT
AS LIKELY TO FLOOD.

SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO
SEVERE THIS AFTERNOON WITH GUSTY WINDS AND HAIL. THE POTENTIAL
FOR THIS WILL DECREASE AFTER SUNSET.

KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE
RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN
CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A
SEMI. TURN AROUND. DON'T DROWN!

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE AS THE WEAK WEARS ON
AND MOISTURE SLOWLY MOVES EAST OF THE SILVER STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Special weather statement, Sep 3, 8:32 AM PDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
832 AM PDT TUE SEP 3 2013

NVZ035-031600-
WHITE PINE COUNTY NV-
832 AM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE COUNTY
UNTIL 900 AM PDT...

AT 830 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF MODERATE TO STRONG THUNDERSTORMS NEAR SCHELLBOURNE...MOVING
NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. HEAVY RAIN MAY CAUSE PONDING OF WATER ON PORTIONS OF US
HIGHWAY 93...MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVERSING THIS
ROADWAY.

* LOCATIONS IMPACTED INCLUDE...
   CHERRY CREEK...
   LAGES JUNCTION...
   US HIGHWAY 93...

&&

LAT...LON 4010 11528 4009 11409 3957 11453 3956 11506
TIME...MOT...LOC 1530Z 200DEG 25KT 3982 11471

86
Special weather statement, Sep 3, 9:09 AM PDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
909 AM PDT TUE SEP 3 2013

NVZ033-035-039-031630-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-WHITE PINE
COUNTY NV-
909 AM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND
EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 930 AM PDT...

AT 906 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF MODERATE TO STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF
LAGES JUNCTION...MOVING NORTHEAST AT 25 MPH.

THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING HEAVY RAIN.
RAINFALL RATES OF 0.25 TO 0.50 INCHES MAY BE POSSIBLE IN THE
ADVISORY REGION. ALSO...WIND GUSTS TO 50 MPH AND SMALL PEA-SIZED
HAIL MAY ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN WHITE PINE COUNTY...
  RURAL SOUTHEASTERN ELKO COUNTY...
  US HIGHWAY 93 FROM SCHELLBOURNE TO NORTH OF LAGES JUNCTION...
  US HIGHWAY 93 ALTERNATE FROM LAGES JUNCTION TO WHITE HORSE PASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3979 11450 3983 11499 4020 11512 4018 11404
      4012 11403
TIME...MOT...LOC 1607Z 220DEG 22KT 4000 11457

86
Local storm report, Sep 3, 11:58 AM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1158 AM PDT TUE SEP 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      17 NNW DUCKWATER        39.13N 115.81W
08/30/2013                   WHITE PINE         NV   EMERGENCY MNGR

            EMERGENCY MANAGER AND DUCKWATER HEALTH DEPARTMENT
            REPORTED FLASH FLOODING ALONG THE ROAD NORTH OF TOWN
            THROUGH THE PANCAKE MOUNTAIN RANGE. AT LEAST 10 SPOTS OF
            WATER CROSSING THE ROADWAY...2 FEET DEEP WATER IN
            DITCHES...RESERVOIRS OVERFLOWING WITH 4 FEET DEEP
            WATER...AND NDOT HAD TO REPAIR A SIGNIFICANT WASHOUT.
            OTHER MINOR WASHOUTS WERE REPORTED...AS WELL AS...6
            INCHES OF FLOWING WATER IN ONE SECTION OF THE ROAD. TIME
            IS ESTIMATED BASED OFF OF MANAGERS REPORT.

&&

JRM
Local storm report, Sep 3, 12:01 PM PDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PDT TUE SEP 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      9 SE LAMOILLE           40.65N 115.38W
09/02/2013                   ELKO               NV   NWS EMPLOYEE

            NWS EMPLOYEES REPORTED THREE SEPERATE AREAS OF
            WATER...WHICH FLOWED ACROSS THE ROAD IN LAMOILLE CANYON.
            THE ROAD ALSO HAD AREAS OF MUD...ROCK...AND DEBRIS. MOST
            OF THE FLASH FLOODING WAS BELOW THOMAS CAMPGROUND. TIME
            ESTIMATED BASED OFF OF RADAR AND REPORTS.

&&

JRM
Special weather statement, Sep 3, 1:27 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT TUE SEP 3 2013

NVZ035-037-032100-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
127 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN
WHITE PINE COUNTIES UNTIL 200 PM PDT...

AT 126 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND VALLEY TO 7
MILES SOUTHWEST OF EUREKA AIRPORT TO 16 MILES SOUTHWEST OF PINTO
SUMMIT...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   DIAMOND VALLEY...
   EUREKA AND  EUREKA AIRPORT...
   PINTO SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3977 11585 3953 11574 3921 11572 3917 11616
      3951 11622 3971 11627
TIME...MOT...LOC 2027Z 268DEG 17KT 3970 11613 3952 11607
          3923 11605

JRM
Special weather statement, Sep 3, 1:58 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT TUE SEP 3 2013

NVZ036-032130-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
158 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 230 PM PDT...

AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF CRESCENT VALLEY...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CRESCENT VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4049 11665 4040 11623 4012 11648 4020 11671
TIME...MOT...LOC 2058Z 207DEG 16KT 4028 11650

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:01 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:38 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 5:50 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:57 PM PDTFlash Flood WarningLKNElko2 hr
Sep 2, 6:06 PM PDTSpecial Weather StatementLKN24 min
Sep 2, 6:25 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 6:30 PM PDTSpecial Weather StatementLKN60 min
Sep 2, 6:57 PM PDTSpecial Weather StatementLKNElko48 min
Sep 2, 7:12 PM PDTSpecial Weather StatementLKN48 min
Sep 3, 4:36 AM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 3, 5:43 AM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Sep 3, 8:00 AM PDTSpecial Weather StatementLKNWhite Pine30 min
Sep 3, 8:19 AM PDTSpecial Weather StatementLKN26 min
Sep 3, 8:32 AM PDTSpecial Weather StatementLKNWhite Pine28 min
Sep 3, 9:09 AM PDTSpecial Weather StatementLKN21 min
Sep 3, 12:55 PM PDTSevere Thunderstorm WarningLKNElko35 min
Sep 3, 1:03 PM PDTFlash Flood WarningLKNElko3 hr
Sep 3, 1:18 PM PDTAreal Flood AdvisoryLKNEureka3 hr
Sep 3, 1:27 PM PDTSpecial Weather StatementLKN33 min
Sep 3, 1:33 PM PDTSevere Thunderstorm WarningLKNElko27 min
Sep 3, 1:58 PM PDTSpecial Weather StatementLKNEureka32 min
Sep 3, 2:22 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Sep 3, 2:34 PM PDTSpecial Weather StatementLKN26 min
Sep 3, 3:00 PM PDTSpecial Weather StatementLKNEureka30 min
Sep 3, 3:13 PM PDTFlash Flood WarningLKNEureka, Lander6 hr
Sep 3, 3:35 PM PDTSpecial Weather StatementLKN25 min
Sep 3, 3:37 PM PDTAreal Flood AdvisoryLKNLander3 hr
Sep 3, 4:13 PM PDTSpecial Weather StatementLKN32 min
Sep 3, 4:26 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Sep 3, 4:34 PM PDTFlash Flood WarningLKNHumboldt4 hr
Sep 3, 4:58 PM PDTSevere Thunderstorm WarningLKNElko, Humboldt32 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.